Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Memphis, TN

May 5, 2007Tallahatchie County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 5, 2007, 11:00 PM CDT for Tallahatchie County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 11:00 PM CDT (04:00 UTC)
Expired
May 6, 2007, 1:00 AM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Whole counties

County Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 060400
FFWMEG
MSC135-060600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 100 AM CDT

* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB...
  TUTWILER...SUMNER...PAYNES...CHARLESTON AND BRAZIL.

.ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. TURN
AROUND, DONT DROWN

LAT...LON 3381 9044 3381 8997 3382 8997 3383 8994
      3408 8994 3408 9045

$$
1 follow-up statement
000 
WGUS74 KMEG 060551
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 AM CDT SUN MAY 6 2007

MSC135-060601-
TALLAHATCHIE MS-
1251 AM CDT SUN MAY 6 2007

...THE FLASH FLOOD WARNING FOR TALLAHATCHIE COUNTY WILL BE ALLOWED 
TO EXPIRE...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED. THUS 
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3381 9044 3381 8997 3382 8997 3383 8994
      3408 8994 3408 9045

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 5, 10:17 PM CDT, 43 minutes earlier.

Area forecast discussion, May 5, 10:17 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT SAT MAY 5 2007

.UPDATE...

ANOTHER MILD NIGHT ON TAP FOR THE MIDSOUTH. TEMPERATURES ARE STILL
RUNNING IN THE MID TO UPPER 70S AT THIS TIME. SOME CIRRUS REMAINS
OVER THE AREA...MAINLY BLOW OFF FROM SOME THUNDERSTORMS THAT ARE
OCCURRING OVER TALLAHATCHIE COUNTY. WITH THE CIRRUS AROUND...MAY
HELP KEEP LOWS WARMER THAN EXPECTED THUS WILL BUMP UP SLIGHTLY.
OTHERWISE...REST OF FORECAST LOOKS GOOD. UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 5 2007/

DISCUSSION...

SURFACE DEW POINTS HAVE CLIMBED INTO THE UPPER 60S TO AROUND 70
DEGREES THIS AFTERNOON. LOW CLOUDS HAVE GRADUALLY DECREASED. THIS
HAS ALLOWED ENOUGH SUNSHINE TO PUSH TEMPERATURES INTO THE LOWER
AND MID 80S AT MOST LOCATIONS AT EARLY AFTERNOON MAKING FOR WARM AND
MUGGY CONDITIONS. RADAR HAS SHOWN ONLY MINIMUM CONVECTION THUS
FAR. A H5 RIDGE EXTENDS FROM THE GULF COAST ACROSS THE MID-SOUTH
INTO THE UPPER MIDWEST. THIS RIDGE IS HELPING TO CAP CONVECTION.
PLAN TO CONTINUE WITH A RAIN-FREE FORECAST FOR TONIGHT...UNLESS
MORE CONVECTION DEVELOPS THIS AFTERNOON THAN EXPECTED. SKIES ARE
EXPECTED TO BE MOSTLY CLEAR TO PARTLY CLOUDY OVERNIGHT. AREAS OF
FOG ARE EXPECTED AGAIN LATE TONIGHT ALONG WITH PATCHY STRATUS.

MID-SOUTH WEATHER IS EXPECTED TO REMAIN MOSTLY RAIN-FREE INTO THE
MIDDLE OF NEXT WEEK. A COLD FRONT WILL PUSH THROUGH THE MID-SOUTH
FROM THE NORTHEAST LATE TOMORROW AFTERNOON INTO MONDAY AS STRONG
SURFACE HIGH PRESSURE SETTLES ALONG THE EAST COAST. MEANWHILE...THE
FORECAST UPPER AIR PATTERN SHOWS A STRENGTHENING RIDGE ACROSS THE
MID-SOUTH. THINK THIS UPPER RIDGE WILL CONTINUE TO SUPPRESS THE
DEVELOPMENT OF THUNDERSTORMS DESPITE THE COLD FRONT MOVING INTO
THE AREA. ALSO...THERE IS A LACK OF SURFACE CONVERGENCE ALONG THE
FRONT. CAN NOT RULE OUT A FEW THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING...BUT ATTM THINK THE CHANCE IS TOO SMALL TO MENTION IN THE
FORECAST.

DRIER AIR AT THE SURFACE WILL SPREAD INTO THE MID-SOUTH MONDAY
ON EASTERLY WINDS. MEANWHILE...AN UPPER LEVEL RIDGE WILL
PERSIST. LOWER SURFACE DEW POINTS WILL ALLOW FOR COOLER NIGHTS
THE FIRST PART OF NEXT WEEK. IT WILL BE A LITTLE COOLER DURING THE
DAY MONDAY...BUT AFTERNOONS WILL GRADUALLY WARM INTO MID-WEEK.

MODELS SHOW THE UPPER LEVEL RIDGE SHIFTING EAST THURSDAY. AN UPPER
LEVEL TROUGH IS FORECAST TO MOVE TOWARD THE AREA THURSDAY...AND
STALL ACROSS THE MID-SOUTH FRIDAY AND SATURDAY. THIS UPPER LEVEL
TROUGH WILL CAUSE A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  85  66  80 /  10  10  10  10
MKL  65  85  60  76 /  10  10  10  10
JBR  67  83  64  79 /  10  10  10  10
TUP  67  88  62  80 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, May 5, 4:21 AM CDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT SAT MAY 5 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061130-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
421 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 5, 7:21 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT SAT MAY 5 2007

ARZ017-060045-
LAWRENCE AR-
721 PM CDT SAT MAY 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF STRAWBERRY AT 721 PM
CDT...MOVING NORTH AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITY OF BLACK ROCK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 745 PM CDT.
Special weather statement, May 5, 7:23 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CDT SAT MAY 5 2007

MSZ020-060100-
TALLAHATCHIE MS-
723 PM CDT SAT MAY 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TALLAHATCHIE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTH OF WEBB AT 723 PM CDT...MOVING
NORTHEAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, May 5, 7:59 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT SAT MAY 5 2007

MSZ011-020-060130-
QUITMAN MS-TALLAHATCHIE MS-
759 PM CDT SAT MAY 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN AND TALLAHATCHIE
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER SUMNER AT 759 PM CDT...MOVING NORTH AT 10
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM
CDT.
Special weather statement, May 5, 10:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT SAT MAY 5 2007

MSZ011-020-060345-
QUITMAN MS-TALLAHATCHIE MS-
1009 PM CDT SAT MAY 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN AND TALLAHATCHIE
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BRAZIL AT 1009 PM CDT...MOVING NORTHEAST
AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1045 PM
CDT.
Special weather statement, May 5, 10:56 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1056 PM CDT SAT MAY 5 2007

MSZ020-060430-
TALLAHATCHIE MS-
1056 PM CDT SAT MAY 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TALLAHATCHIE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PAYNES AT 1056 PM CDT...
MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 1130 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:10 PM CDTSevere Thunderstorm WarningMEGYalobusha35 min
May 6, 4:57 PM CDTSevere Thunderstorm WarningMEGTate33 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.